Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 41, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 15, 2022, 8:36 PM CDT for 4 counties in Arkansas. It was in force for 24 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2022, 8:36 PM CDT (01:36 UTC)
- Expired
- Apr 15, 2022, 9:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 8:40 PM CDT | HAIL 2.75 | Brookland, AR | REPORT FROM MPING: BASEBALL (2.75 IN.). |
| Apr 15, 8:41 PM CDT | HAIL 2.75 | 5 Se Walcott, AR | GOLFBALL TO BASEBALL SIZE HAIL ON HIGHWAY 351 IN NORTHERN CRAIGHEAD/SOUTHERN GREENE COUNTIES. LARGE HAIL IN SOUTHERN PARTS OF PARAGOULD. |
| Apr 15, 8:44 PM CDT | TSTM WND DMG | Brookland, AR | REPORT FROM MPING: TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF. |
| Apr 15, 8:44 PM CDT | HAIL 1 | 2 Nne Jonesboro, AR | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 15, 8:44 PM CDT | HAIL 1.75 | 2 N Brookland, AR | GOLFBALL SIZE HAIL IN GOOBERTOWN. |
| Apr 15, 8:45 PM CDT | HAIL 1 | Jonesboro, AR | |
| Apr 15, 8:51 PM CDT | HAIL 1.75 | Brookland, AR | GOLFBALL SIZE HAIL NORTHEAST OF JONESBORO. |
| Apr 15, 9:02 PM CDT | HAIL 4 | Lake City, AR | CORRECTS PREVIOUS HAIL REPORT FROM LAKE CITY. FIRE SERVICE VEHICLE DAMAGED BY SOFTBALL SIZED HAIL. |
| Apr 15, 9:02 PM CDT | HAIL 4 | Lake City, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 7:54 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 13.7
The text
As transmitted.
365
WFUS54 KMEG 160136
TORMEG
ARC031-055-093-111-160200-
/O.NEW.KMEG.TO.W.0041.220416T0136Z-220416T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
836 PM CDT Fri Apr 15 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southwestern Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northeastern Poinsett County in eastern Arkansas...
West central Mississippi County in eastern Arkansas...
* Until 900 PM CDT.
* At 835 PM CDT, a severe thunderstorm producing a tornado was
located near Lake Frierson State Park, moving southeast at 50 mph.
Golfball size hail was reported with this storm 11 miles southwest
of Paragould.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Jonesboro, Bono, Lake City, Lepanto, Bay, Brookland, Monette,
Caraway, Crowleys Ridge State Park, Lake Frierson State Park,
Walcott, Etowah, Black Oak, Three Way, Hergett, West Ridge, Lennie,
Vail, Big Lake and Gum Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3589 9082 3605 9071 3582 9011 3559 9028
TIME...MOT...LOC 0135Z 299DEG 43KT 3593 9069
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$1 follow-up statement
148
WWUS54 KMEG 160147
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
847 PM CDT Fri Apr 15 2022
ARC055-111-160157-
/O.CAN.KMEG.TO.W.0041.000000T0000Z-220416T0200Z/
Greene AR-Poinsett AR-
847 PM CDT Fri Apr 15 2022
...THE TORNADO WARNING FOR SOUTHWESTERN GREENE AND NORTHEASTERN
POINSETT COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for eastern
Arkansas.
LAT...LON 3596 9056 3596 9048 3585 9019 3570 9029
3570 9033 3586 9062
TIME...MOT...LOC 0147Z 297DEG 46KT 3593 9052
$$
ARC031-093-160200-
/O.CON.KMEG.TO.W.0041.000000T0000Z-220416T0200Z/
Craighead AR-Mississippi AR-
847 PM CDT Fri Apr 15 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN
CRAIGHEAD AND WEST CENTRAL MISSISSIPPI COUNTIES...
At 847 PM CDT, a severe thunderstorm producing a tornado was located
near Brookland, moving southeast at 55 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lake City, Brookland, Monette, Caraway, Black Oak, Poplar Ridge,
Needham, Milligan Ridge, Vail, Degelow, Big Lake, Sandy, Whisp,
Farrville, Southland, Lester, Walters, East Black Oak, Mangrum and
Lache Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3596 9056 3596 9048 3585 9019 3570 9029
3570 9033 3586 9062
TIME...MOT...LOC 0147Z 297DEG 46KT 3593 9052
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 15, 6:57 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 15, 6:57 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
657 PM CDT Fri Apr 15 2022
.DISCUSSION...
Updated for aviation discussion
&&
.PREV DISCUSSION... /issued 301 PM CDT Fri Apr 15 2022/
The airmass still remains fairly dry across the Midsouth but a
warm front will surge northward across the region later this
afternoon boosting dew points back into the low to middle 60s. The
moister airmass will initially arrive along and west of the
Mississippi river, then build to the east as the pressure gradient
tightens in response to a surface low approaching from the west,
tracking along the Red River. After the warm front surges north
this evening, a cold front will quickly move across the Midsouth
into central Mississippi where it will likely stall. Moisture
ahead of the cold front will likely pool across north Mississippi
where precipitable water values are expected to reach 1.5 inches,
well into the 90th percentile for mid April. Rain rates may exceed
1.5 inches per hour. As a result, we issued a Flood Watch
beginning at 1 am tonight. The Weather Prediction Center has
included all of the Midsouth in their day 1 Excessive Rain
Forecast marginal risk and much of north Mississippi and a portion
of East central Arkansas in both the day 2 and day 3 marginal
risk for excessive rainfall forecast.
The Storm prediction center has issued a Slight risk for severe
thunderstorms tonight for a large portion of west Tennessee,
northwest Mississippi, east Arkansas and the Missouri Bootheel. A
Marginal risk is in place for the remainder of west Tennessee and
north Mississippi. A fast moving shortwave is expected to move
into southwest Missouri this evening. The moisture we mentioned in
the flood discussion above will be in place as thunderstorms
develop over southwest Missouri and north Arkansas this evening
and track into a moderately unstable environment in over the
Midsouth. Initially, elevated supercells capable of producing
large to very large hail are expected over northeast Arkansas and
the Missouri Bootheel. As the evening progresses storms should
become more surface based increasing the threat for damaging wind.
As storms approach the Mississippi river storms should be
weakening somewhat but could make it into northwest Mississippi
before diminishing late tonight.
Tomorrow, depending on where the cold front stalls, there could be
additional strong to severe thunderstorms develop over north
Mississippi. Currently the Storm prediction center has about half
of north Mississippi in a marginal outlook for severe storms.
Wind, hail and flooding will be the primary threats. Long straight
hodographs suggest the potential for training and or backbuilding
storms across portions of north Mississippi. This would enhance
the threat of flooding across the region. Storms should diminish
in coverage and intensity after sunset.
Sunday looks cooler and wet across most of the Midsouth but the
threat of strong to severe thunderstorms should be low. Easter
Sunday looks to be one of the cooler days out of the next week or
so featuring lows in the mid 40s to mid 50s and highs in the upper
50s to near 70 degrees. Widespread showers possibly with
isolated embedded thunderstorms are expected.
Showers and any thunderstorms should weaken and begin to shift out
of the Midsouth into Alabama and Middle Tennessee Sunday night.
Monday through Midweek looks dry as surface high pressure builds
over the plains then shifts east across Missouri, Kentucky and
West Virginia then along the east Coast by Wednesday morning.
Expect high temperatures in the mid 60s to mid 70s Tuesday through
Thursday.
After Wednesday, guidance is not in good agreement. Expect
temperatures to trend warmer with highs approaching 80 degrees
again.
30
&&
.AVIATION...
VFR conditions through mid evening. SHRAs and TSRAs will develop
along a warm front stretched across the area this evening and
along an advancing cold front which will push through overnight.
Conds will lower to IFR/LIFR overnight. The cold front pushes
south Saturday morning with lingering showers through the day.
LLWS likely this evening. South winds around 10 kts shift to
northeast around 10 kts with frontal passage. Conds will improve
to MVFR Saturday afternoon with VFR conds returning Saturday
evening.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from 1 AM CDT Saturday through Saturday evening for
Lee AR-Phillips.
MO...None.
MS...Flood Watch from 1 AM CDT Saturday through Saturday evening for
Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
TN...None.
&&Hazardous weather outlook, Apr 15, 3:23 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 323 PM CDT Fri Apr 15 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-162230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 323 PM CDT Fri Apr 15 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight risk for severe thunderstorms tonight for a large portion of west Tennessee, northwest Mississippi, east Arkansas and the Missouri Bootheel. A Marginal risk is in place for the remainder of west Tennessee and north Mississippi. Large to very large hail will likely be an initial threat this evening with the threat of damaging wind increasing later tonight. Localized heavy rainfall is also possible. A Flash flood watch has been issued from 1 am tonight through tomorrow. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Marginal Risk of Excessive Rainfall exists for the Mid South through Sunday. Localized heavy rain may lead to flash flooding. A Flash flood watch has been issued through tomorrow. Additional severe thunderstorms are possible in portions of north Mississippi and east central Arkansas tomorrow. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight into early Saturday morning.
In the hours before
Special weather statement, Apr 15, 6:31 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
631 PM CDT Fri Apr 15 2022
MSZ002>004-013-014-160000-
Lafayette MS-Tippah MS-Marshall MS-Union MS-Benton MS-
631 PM CDT Fri Apr 15 2022
...A strong thunderstorm will impact portions of central Lafayette,
northwestern Union, southeastern Marshall, southwestern Tippah and
southeastern Benton Counties through 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burgess, or near Holly Springs National Forest, moving northeast at
55 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Oxford, New Albany, Ripley, Holly Springs National Forest, Blue
Mountain, Cambridge, Keownville, Etta, Springdale, Burgess,
Bethlehem, Denmark, Pinedale, Hickory Flat, Myrtle, Dumas, Taylor,
Shari, Keel and Poolville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3431 8972 3435 8972 3479 8897 3456 8880
3438 8921 3438 8924 3436 8925 3419 8963
TIME...MOT...LOC 2330Z 238DEG 49KT 3432 8960
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Apr 15, 7:55 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
755 PM CDT Fri Apr 15 2022
ARZ009-018-026-028-MOZ113-160130-
Greene AR-Craighead AR-Mississippi AR-Clay AR-Dunklin MO-
755 PM CDT Fri Apr 15 2022
...A tornadic thunderstorm may impact portions of Greene,
northeastern Craighead, northwestern Mississippi and southern
Dunklin Counties through 930 PM CDT...
At 752 PM CDT, Doppler radar was tracking a tornadic thunderstorm
over Imboden, or 9 miles northwest of Black Rock, moving east at 55
mph.
This tornado could move into parts of Northeast Arkansas. Stay alert
for warnings.
HAZARD...Tornado.
SOURCE...Confirmed by spotters and broadcast media.
Locations impacted include...
Jonesboro, Paragould, Manila, Lake City, Leachville, Senath,
Brookland, Monette, Caraway, Marmaduke, Crowleys Ridge State Park,
Lake Frierson State Park, Oak Grove Heights, Cardwell, Hornersville,
Arbyrd, Lafe, O'Kean, Delaplaine and Evening Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for eastern
Arkansas...and southeastern Missouri.
&&
LAT...LON 3598 9084 3599 9086 3602 9084 3604 9084
3605 9083 3608 9082 3611 9077 3613 9077
3615 9075 3615 9081 3628 9081 3619 8997
3571 9030 3595 9086
TIME...MOT...LOC 0052Z 287DEG 47KT 3622 9121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:55 PM CDT | Special Weather Statement | MEG | Greene | 35 min |
| Apr 15, 8:05 PM CDT | Tornado Warning | MEG | Craighead, Greene | 40 min |
| Apr 15, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 21 min |
| Apr 15, 8:59 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 46 min |
| Apr 15, 9:14 PM CDT | Tornado Warning | MEG | Mississippi | 31 min |
| Apr 15, 9:41 PM CDT | Tornado Warning | MEG | Mississippi | 26 min |
Nearby
Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.